Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 164, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 10, 2005, 11:58 AM EST for Hendricks County, Marion County, Indiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2005, 11:58 AM EST (16:58 UTC)
- Expired
- Aug 10, 2005, 12:38 PM EST
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 12:05 PM EST | TSTM WND DMG | 1 Ssw Danville, IN | TREES DOWN NEAR 110S AND 450W JUST SOUTHWEST OF DANVILLE. OTHER TREES REPORTED DOWN ACROSS COUNTY INCLUDING ON GIBBS ROAD JUST SOUTH OF AVON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 101658
SVRIND
INC063-097-101745-
/O.NEW.KIND.SV.W.0164.050810T1658Z-050810T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1158 AM EST WED AUG 10 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HENDRICKS COUNTY IN CENTRAL INDIANA
WEST CENTRAL MARION COUNTY IN CENTRAL INDIANA
* UNTIL 1245 PM EST
* AT 1154 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BROWNSBURG TO AMO...OR ALONG A LINE
EXTENDING FROM 15 MILES WEST OF INDIANAPOLIS TO 25 MILES SOUTHEAST
OF CRAWFORDSVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AMO AROUND 1205 PM EST
CLERMONT AROUND 1210 PM EST
CLAYTON AROUND 1215 PM EST
SPEEDWAY AROUND 1220 PM EST
LAT...LON 3986 8640 3973 8669 3961 8661 3965 8634
3978 8623
$$
CO2 follow-up statements
000
WWUS53 KIND 101713
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1213 PM EST WED AUG 10 2005
INC063-097-101745-
/O.CON.KIND.SV.W.0164.000000T0000Z-050810T1745Z/
HENDRICKS-MARION-
1213 PM EST WED AUG 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM EST FOR
SOUTHERN HENDRICKS AND WEST CENTRAL MARION COUNTIES...
AT 1211 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CLERMONT TO CLAYTON...OR
ALONG A LINE EXTENDING FROM 9 MILES WEST OF INDIANAPOLIS TO 23 MILES
SOUTHWEST OF INDIANAPOLIS...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL SOUTHEASTERN HENDRICKS COUNTY AROUND 1230 PM EST
LAT...LON 3986 8640 3973 8669 3961 8661 3965 8634
3978 8623
$$
CO000
WWUS53 KIND 101738
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1237 PM EST WED AUG 10 2005
INC063-097-101747-
/O.CAN.KIND.SV.W.0164.000000T0000Z-050810T1745Z/
HENDRICKS-MARION-
1237 PM EST WED AUG 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENDRICKS AND WEST
CENTRAL MARION COUNTIES IS CANCELLED...
THE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS ENDED. HOWEVER,
FREQUENT DANGEROUS LIGHTNING AND HEAVY RAINS WILL PERSIST FOR A TIME
ACROSS THE AREA.
LAT...LON 3986 8640 3973 8669 3961 8661 3965 8634
3978 8623
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:30 AM EST, 9 hours 28 minutes earlier.
Area forecast discussion, Aug 10, 2:30 AM EST, 9 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 230 AM EST WED AUG 10 2005 .DISCUSSION...FORECAST FOCUS CENTERS ON CHANCES OF TSRA OVER THE NEXT 48 HOURS. WEAK FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. NAM IS LOOKING MORE LIKE THE GFS TODAY SO WILL USE A BLEND OF THE TWO. FRONT STALLS SOMEWHERE OVER THE CWA LATER TODAY. NAM HAS IT STALLED NEAR THE NORTHERN PORTION OF THE CWA AND THE GFS FARTHER NORTH IN NORTHERN INDIANA. KLOT RADAR SHOWING AN AREA OF PRECIP OUT AHEAD OF THE FRONT THAT AS OF 07Z IS MOVING EAST. THE FRONT CAN ALSO BE SEEN ON KLOTS RADAR. IN THE NEXT 24 HOURS EXPECT CLOUDS TO INCREASE AHEAD OF THE FRONT AND SCT TSRA AS EARLY AS THIS MORNING IN THE LAFAYETTE AREA AND INTO LATE MORNING/EARLY AFTERNOON CENTRAL INDIANA. CONCERN WITH TEMPS WILL BE HOW MUCH OF AN EFFECT WITH THE CLOUDS HAVE ON HIGHS TODAY. WARMEST TEMPS ARE IN WESTERN INDIANA AS THE NOSE OF THE H85 THERMAL RIDGE POKES INTO THAT AREA. 19-20C AT H85 IS STILL FORECAST WHICH WOULD GIVE LOW 90S. WITH CLOUDS THOUGH TEMPS MAY ONLY PEAK AT 89-90. NEXT CONCERN IS THURSDAY NIGHT. AS STALLED FRONT REMAINS IN THE VICINITY A CHANCE OF TSRA WILL REMAIN. THURS NITE INTO FRIDAY MORNING CONCERNS ME AS THE FRONT WILL BE PARALLEL TO THE UPPER FLOW...PWATS ARE AROUND 2.0...KINDEX OF 35-40...HIGH (14C) H85 DEWPOINTS...HIGH THETA E VALUES...ISENTROPIC LIFT AND GOOD UVVS ARE ALL PRESENT WHICH INCREASES THE POSSIBILITY OF HEAVY RAINFALL/TRAINING THUNDERSTORMS. THESE PARAMETERS COME TOGETHER LATE THURSDAY NIGHT AND SHIFT NORTH ON FRIDAY MORNING. SINCE THIS SCENARIO IS SOMEWHAT DEPENDENT ON FRONTAL POSITION, WILL RAISE POPS TO CHANCE AND SEE IF SUBSEQUENT RUNS HAVE A BETTER HANDLE ON POSITION. WILL MENTION THE POSSIBILITY IN THE HWO. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SALLY
Hazardous weather outlook, Aug 10, 5:39 AM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 539 AM EST WED AUG 10 2005 INZ021-028>031-035>049-051>057-060>065-067>072-111038- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 539 AM EST WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR TODAY. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING. THERE IS A LOW CHANCE THAT SOME STORMS COULD PRODUCE SMALL HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ON THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM CLINTON TO KOKOMO. ON THURSDAY NIGHT INTO FRIDAY MORNING HEAVY RAIN WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WWW.CRH.NOAA.GOV/IND SALLY
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:25 PM EST | Severe Thunderstorm Warning | IND | Henry | 35 min |
| Aug 10, 3:03 PM EST | Severe Thunderstorm Warning | IND | Vigo | 45 min |
| Aug 10, 3:44 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.